please help me, im feeling very alone and very discouraged.
i took suboxone and had great success but that was me alot of people have bad things to say please give me more imformation about what you have been taking how much how long if you have talked to a suboxone doctor and also what are your questions if you go to the suboxone support group section their is a lot of peoples input on the subject make friends with them and you can ask all the questions you want this site is awesome and there are alot of smart people with lots of experience i will get back to you
Hey, I agree it sounds like your doctor maybe could have done a bit better job of setting your mind at ease about the suboxone. I am not a doctor, but have been on suboxone for a bit over 2 years. Suboxone will actually help heal the damaged neurotransmitters and receptors sites in the brain. The reason a person goes into withdrawal with so many symptoms of withdrawal is that signal sender ( neurotransmitter) thinks it is not needed and kinda hibernates, not sending the signal to the receptor sites, which should have gotten the signal, and then released the brain's own opiate. Because the prescription opiate were being taken regularly, the neurotransmitter went off line. Then the whole body tries to bypass the damaged part and sent it's own SOS signal for the brain to release the opiate, but, it can't get the message thru. Most people's brain can heal, but, it takes time. Then there is also the cravings issue, which counseling deal with as well as the medicine.
Most people on the proper amount of suboxone don't have physical cravings, but, the may have an emotional attachment to the opiate. I like to mention that some people get depressed when they are off opiate, please watch for that and have it treated should it happen.The doctors really are trying to help people with suboxone but are kinda being misled about certain things about it by the company that makes it. No one really encouraged me to taper, I actually found this site and recognized that I could lessen my dose. I started out with 8 mg the first 2 days and ended up on 12 mgs per day, 6 in the morning, 6 in the afternoon. The reason you had to be off the opiates for 24 hours ( and that was a pretty good call by the doctor) is that if there is any residual opiate on the brain receptors, the 2 different meds would have been fighting it out in the brain and you would have experienced Precipitated withdrawal, i.e. withdrawal on steroids. Suboxone coats the receptor sites usually between 3 to 5 days, so, after you have been on it a couple of weeks and properly adjusted to it, you likely won't notice a change in the way you feel if you taper the dose for 3 to 5 days. If the brain is properly healed, you won't even feel it when you taper. Most people can get by on one 8 mg pill per 24 hours. I split my dose at first ( and I didn't know the doctor had suggested too much at first for my situation) because I had the rare sensory illusions, which lessened with the split dose. Please eat plenty of fruit, drink lots more water and believe it or not, walk for exercise to help with constipation, the main side effect most people complain about. You may sweat alot more than usual. There are other side effects, but, most people don't complain about them much. I can't really tell you what dose is right for you, but, I will say most people are over medicated on suboxone. I think the doctors and counselors think that if it keeps you off opiate, then that is ok. If you will go to YouTube.com and look for SuboxDoc's channel ( he is Dr. Jeffrey Junig) he has a forum, website and 1 800 number and accepts donations as he is doing this to help people. There are other stories on youtube about it, just put suboxone in the search bar and you should be able to find them.If you think you are on a bit too much suboxone, call your doctor and ask if you can take your dose down by 2 mgs ( 1/4) of an 8 mg pill. If the brain is healed enough, you should feel fine well after the 3 to 5 days that it takes to lessen on the receptor sites. Stay on a lower dose for 2 weeks to 4 weeks before retapering. These are simply suggestions that worked for me. I don't have a computer at home, but Subzero and others can guide you well, I will check back this weekend. Good Luck and congrats.
- Suboxone Information for Consumers
- Suboxone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Suboxone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Opiate Dependence - I just have a few questions for everyone here who has experience with Suboxone.?
Posted 12 Oct 2009 • 3 answers
Posted 6 Nov 2009 • 3 answers
Posted 23 Feb 2011 • 3 answers
Posted 23 May 2011 • 5 answers
Posted 14 Oct 2011 • 7 answers